Math @ Duke
|
Publications [#352548] of Lillian B. Pierce
Papers Published
- Pierce, LB; Xu, J, Burgess bounds for short character sums evaluated at forms,
Algebra and Number Theory, vol. 14 no. 7
(January, 2020),
pp. 1911-1951 [doi]
(last updated on 2025/04/03)
Abstract: We establish a Burgess bound for short multiplicative character sums in arbitrary dimensions, in which the character is evaluated at a homogeneous form that belongs to a very general class of “admissible” forms. This n-dimensional Burgess bound is nontrivial for sums over boxes of sidelength at least qβ, with β > 1/2 − 1/(2(n + 1)). This is the first Burgess bound that applies in all dimensions to generic forms of arbitrary degree. Our approach capitalizes on a recent stratification result for complete multiplicative character sums evaluated at rational functions, due to the second author.
|
|
dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821
| |
Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320
|
|